I've been suffering from Depression for the past 5years. I've recently started taking Prednisone for Carpal Tunnel Syndrome. Since beginning the medicine a few days ago my whole outlook on life has changed! Like this weight has lifted off my shoulders. I have my ambition back, look forward to my days to begin, and I'm not dragging through my day because of fatigue! I feel normal for the first time in years! I feel FULL of life again! Has anyone had these results??? I'm wondering about consulting with my Drs!?
Yes, prednisone is doing this because it has a tendancy to help a lot of different things like arthritis pain, etc... If you have pain problems from an injury or joint pain it will make you feel wonderful while you are on it, but unfortunately your doctor or any other will not prescribe it long term for depression. It is not good for your body system as a whole, & can break down your bones with osteoporosis too. It can stop your adrenal glands from producing cortisol whch you need to function properly. These are just two reasons they give for not using it long term. You do not want these other conditions believe me. If you suffer from depresion talk to your doctor about it, or a therapist to get to the bottom of what is causing your depression. If your need meds they will be prescribed as an anti depressant.Hope this helps. & welcome to the site lob hotti 1...
Be very careful with the prednisone. At first it can make you feel like you are on top of the world. But many times it can bring on some pretty bad things, such as osteoporosis, irritability, depression, anxiety and a whole host of other bad things. I was on high dose for only two weeks and did experience the manic rush of getting things done, claritiy of thoughts and so forth. One week later I was experiencing the worst anxiety I have ever felt. I am still suffering from the anxiety... enough to be hospitalizied and started on antianxiety medications. I have been off the prednisone for one month by the way. I look forward to discontinuing the psych medications and the doctors give me hope that I can quit in acouple of months. Prednisone totally messed up my adrenal corticol steroids. I will never take prednisone again. Please be careful.
Hello. I agree with those above. The feeling you have is very temporary.
However, this is an excellent time to get back to the doc and clearly let him know that you have had this experience and would like a support medication to help you regain your sense of well being.
Because you are now at the opposite of depression and now know this is temporary, you can get on board with a good medication for the depression. Probably a different class of drugs than what you have tried before. A good Psych Doc knows what to look at. That is mostly what they do - manage medications.
The prednisone will be short term to relieve the pressure in your wrist. So don't get too worried about its effects. Hope you find some better answers. Use your energy wisely, right? Be well soon.
Hi, I was having the same problems with long term depression, and took Prednisone for a breathing problem, for a week. Like you ,it was like I grew another lung , I felt so much better, and no depression, with no side affects. I felt normal for the first time in years, my workouts were like a normal persons without so much struggle But now off of it has been miserable,tired all the time just miserable.Too bad they cant make a drug to deliver that kind of help. Can a person take a very small dose, say 5mg a day?
- Prednisone Information for Consumers
- Prednisone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prednisone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 4 Nov 2012 • 14 answers
Posted 14 Nov 2012 • 5 answers
Posted 28 Jul 2014 • 3 answers
Posted 5 Dec 2015 • 3 answers
Posted 8 Feb 2016 • 2 answers